Seretonin Syndrome in the Emergency Department
Osceola Regional Medical Center
postsynaptic serotonin receptors, SS, medication side-effects, serotonergic agents, drug interaction
Emergency Medicine | Medicinal and Pharmaceutical Chemistry | Therapeutics
With the widespread use of serotonergic agents including many antidepressants, antiemetics, illicit drugs, and even some herbal supplements, serotonin syndrome is a condition seen more frequently. It can appear abruptly and, if untreated, can progress to a life-threatening state. Prompt recognition and treatment is imperative to avoid complications. The presentation is variable and can be confused with other conditions. The authors present a case of serotonin syndrome that was recognized early and treated promptly in the emergency department.
Publisher or Conference
Hernandez M, Walsh M, Stead T, et al. (December 06, 2019) Serotonin Syndrome in the Emergency Department. Cureus 11(12): e6307. doi:10.7759/cureus.6307